Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 172, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2010, 8:04 AM CDT for Cole County, Moniteau County, Missouri. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 8:04 AM CDT (13:04 UTC)
- Expired
- Jul 18, 2010, 8:30 AM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:34 AM CDT | HAIL 0.75 | Clarksburg, MO | |
| Jul 18, 8:39 AM CDT | TSTM WND GST 60 | Russellville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:22 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3527 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS53 KLSX 181304
SVRLSX
MOC051-135-181330-
/O.NEW.KLSX.SV.W.0172.100718T1304Z-100718T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
804 AM CDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 830 AM CDT
* AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF JAMESTOWN
TO 14 MILES SOUTHWEST OF PILOT GROVE...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
TIPTON...CALIFORNIA...CLARKSBURG...MCGIRK...CENTERTOWN...HIGH
POINT...RUSSELLVILLE...BRAZITO...HICKORY HILL...ST. THOMAS...
LATHAM...LOHMAN...ENON AND EUGENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3868 9285 3869 9263 3873 9261 3873 9258
3847 9217 3844 9216 3842 9213 3838 9217
3836 9219 3833 9220 3833 9241 3842 9241
3843 9263 3860 9285
TIME...MOT...LOC 1303Z 329DEG 31KT 3877 9253 3866 9302
WIND...HAIL 60MPH 1.00IN
$$
TRUETT1 follow-up statement
377
WWUS53 KLSX 181334
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT SUN JUL 18 2010
MOC051-135-181341-
/O.EXP.KLSX.SV.W.0172.000000T0000Z-100718T1330Z/
COLE MO-MONITEAU MO-
834 AM CDT SUN JUL 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU AND COLE COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
MONITEAU COUNTY. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED
UNTIL 915 AM CDT.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE AND A SEVERE
THUNDERSTORM WATCH REMAIN IN EFFECT UNTIL 1 PM CDT.
LAT...LON 3868 9285 3869 9263 3873 9261 3873 9258
3847 9217 3844 9216 3842 9213 3838 9217
3836 9219 3833 9220 3833 9241 3842 9241
3843 9263 3860 9285
TIME...MOT...LOC 1304Z 329DEG 31KT 3876 9252 3865 9301
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:41 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 18, 6:41 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 641 AM CDT SUN JUL 18 2010 .UPDATE... /638 AM CDT SUN JUL 18 2010/ CANCELLED HEAT ADVISORY. SEVERE SQUALL LINE WILL MOVE ACROSS THE ENTIRE FORECAST AREA THIS MORNING. CLOUD COVER AND PRECIPITATION WILL NOT ALLOW FOR TEMPERATURES TO REBOUND ENOUGH TO WARRENT A HEAT ADVISORY. CVKING && .DISCUSSION... /304 AM CDT SUN JUL 18 2010/ STRONG/SEVERE CONVECTION WILL BE KNOCKING ON OUR NORTHERN CWA DOORSTEP BY DAYBREAK. MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH...AND WILL HIGHLIGHT THIS IN THE HWO. SEVERAL CLUSTERS OF STORMS TO NOTE...ONE IN EXTREME NORTHWEST MISSOURI AND THE OTHER IN CENTRAL IOWA. AIRMASS REMAINS QUITE UNSTABLE ACROSS THE REGION WITH MUCAPE OF 3000 TO 4000 J/KG NOTED ACROSS MOST OF MISSOURI. AS THE COMPLEX CONTINUES TO PROPAGATE SOUTH/SOUTHEAST...THE ATMOSPHERE AHEAD OF THESE STORMS WILL ONLY BECOME MORE UNSTABLE THROUGH THE MORNING. SEE NO REASON THESE THUNDERSTORM COMPLEXES WILL WEAKEN AND THEREFORE HAVE FORECAST CATEGORICAL POPS ACROSS THE NORTHERN CWA THIS MORNING...TAPERING TO SLIGHT CHANCES ALONG AND SOUTH OF INTERSTATE 70. AS NOTED YESTERDAY...PRECIPITATION AND CLOUD COVER WILL HAVE A HUGE IMPACT ON TEMPERATURES AND HEAT ADVISORY TODAY. IT APPEARS THAT IT WILL LITERALLY BE A RACE BETWEEN THE THUNDERSTORM COMPLEX/OUTFLOW AND TEMPERATURES RISING HIGH ENOUGH TO SUPPORT HEAT INDEX CRITERIA. GIVEN UNCERTAINTY ON HOW FAR SOUTH THE COMPLEX/OUTFLOW WILL GET...AND DEWPOINT TEMPERATURES ALREADY IN THE MIDDLE/UPPER 70S HAVE DECIDED TO KEEP THE HEADLINE GOING FOR NOW AND LET THE DAYSHIFT TRIM FROM NORTH TO SOUTH IF NEEDED. NUMEROUS OUTFLOW BOUNDARIES AND SYNOPTIC COLD FRONT SETTLE ACROSS THE CWA THIS EVENING. WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE SHOULD CONTINUE THUNDERSTORM THREAT SUNDAY NIGHT AND INTO MONDAY. HEAT HEADLINES MAY BE NEEDED ACROSS CENTRAL MISSOURI ON MONDAY...BUT WILL LEAVE FOR DAYSHIFT TO DETERMINE THIS. FRONT FINALLY LIFTS NORTH OF THE CWA BY TUESDAY AND THE WELL ADVERTISED HEAT WAVE WILL BEGIN. CVKING && .AVIATION... /641 PM CDT SAT JUL 17 2010/ INITIAL CONCERN WILL BE POSSIBLE THUNDERSTORMS MOVING INTO UIN AREA OVERNIGHT. THIS TOTALLY DEPENDENT ON DEVELOPMENT UP NORTH. GIVEN THERE IS NO WAY TO TIME THIS WILL PUT CB AT 12Z THEN PROB30 FOR THE REST OF THE MORING AS THE FRONT WILL BE EDGING CLOSER. COU LIKELY TOO FAR SOUTH FOR MORINING ACTIVITY. OUTLFLOWS COULD CAUSE THEM SOME PROBLEMS FOR THE AFTERNOON THUS A PROB 30. AM WORRIED THOUGH THAT COU MAY BE CAPPED SUNDAY AFTERNOON AND NOTHING WILL HAPPEN UNTIL AFTER SUNSET AS THE FRONT APPROACHES AND LOW LEVEL JET BEGINS TO FIRE UP. VFR AND LIGHT SOUTH WIND WHER NO THUNDERSTORMS CAUSE PROBLEMS SPECIFICS FOR KSTL...STL LOOKS GOOD FOR OVERNIGHT AND MOST OF SUNDAY. WILL KEEP A VCTS FOR ONE HOUR DUE TO TOWERING CUMULUS ALL OVER THE AREA AND RADAR SHOWING A FEW SHOWERS POPPING UP JUST EAST OF STL. DON'T THINK OVERNIGHT ACTIVITY TO THE NORTH WILL AFFECT STL. PER SPC DISCUSSION FOR SUNDAY...ATMOSPHERE MAY BE CAPPED THUS ANY OUTFLOWS MAY NOT CREAT A PROBLEM. WILL PUT VCTS IN FOR 20-24Z JUST IN CASE. AT FRONT APPROACHES SUNDAY EVENING FEEL CHANCES FOR THUNDER WILL IMPROVE AS CAP WEAKENS AND LOW LEVEL JET KICKS IN. THUS A PROB30 FOR 03-06Z. VFR WHERE THUNDER DOES NOT CAUSE PROBLEMS. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 18, 6:53 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 653 AM CDT SUN JUL 18 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 653 AM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...WILL MOVE ACROSS THE AREA THIS MORNING. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD ALSO BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS...WHICH COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A THREAT OF THUNDERSTORMS WILL LINGER ACROSS PARTS OF THE REGION MONDAY THROUGH TUESDAY. HEAT INDEX VALUES AROUND 100 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 18, 6:53 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND GST QUINCY 39.93N 91.39W
07/18/2010 M62 MPH ADAMS IL TRAINED SPOTTER
&&
JPLocal storm report, Jul 18, 7:14 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 2 SW LEWISTOWN 40.06N 91.84W
07/18/2010 LEWIS MO LAW ENFORCEMENT
ROOF OF A BUILDING WITH APPROXIMATELY 0.25 MILE DEBRIS
PATH. ALSO METAL ROOF WRAPPED AROUND POWER POLE
&&
CARNEYLocal storm report, Jul 18, 7:44 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 1 N QUINCY 39.95N 91.39W
07/18/2010 ADAMS IL EMERGENCY MNGR
LARGE TREE DOWN ACROSS SOUTH-BOUND I-172 JUST NORTH OF
THE CITY LIMITS. TIME APPROX.
&&
TILLYLocal storm report, Jul 18, 7:46 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND GST LOUISIANA 39.44N 91.06W
07/18/2010 E60 MPH PIKE MO TRAINED SPOTTER
SPOTTER HEARD ON SCANNER THAT A TREE WAS BLOWN
DOWN...UNSURE OF TREE LOCATION
&&
JPLocal storm report, Jul 18, 7:54 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND GST GRIGGSVILLE 39.71N 90.73W
07/18/2010 E50 MPH PIKE IL CO-OP OBSERVER
ONLY MINOR DAMAGE REPORTED
&&
TILLYLocal storm report, Jul 18, 7:57 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND GST 5 N TROY 39.05N 90.98W
07/18/2010 E50 MPH LINCOLN MO CO-OP OBSERVER
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:23 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 52 min |
| Jul 18, 6:13 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Knox, Lewis, Marion, Monroe and 2 more | 47 min |
| Jul 18, 6:46 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Montgomery and 2 more | 44 min |
| Jul 18, 7:26 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Lincoln, Montgomery, Osage and 2 more | 49 min |
| Jul 18, 7:28 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe | 4 hr |
| Jul 18, 7:35 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 55 min |
| Jul 18, 7:54 AM CDT | Areal Flood Advisory | LSX | Boone | 4 hr |
| Jul 18, 7:57 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Pike, Saint Charles and 2 more | 48 min |
| Jul 18, 8:13 AM CDT | Areal Flood Advisory | LSX | Callaway | 4 hr |
| Jul 18, 8:25 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Osage | 50 min |
| Jul 18, 8:47 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Saint Louis, Washington | 43 min |
| Jul 18, 9:56 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 19 min |
| Jul 18, 10:13 AM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 32 min |
| Jul 18, 10:43 AM CDT | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
| Jul 18, 3:52 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.